Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 12, 2001, 1:19 AM CDT for Hockley County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2001, 1:19 AM CDT (06:19 UTC)
- Expired
- May 12, 2001, 2:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 120620 SVRLBB TXC219-120700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 119 AM CDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOCKLEY COUNTY IN NORTHWEST TEXAS * UNTIL 200 AM CDT * AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL HOCKLEY COUNTY...ABOUT 3 MILES NORTH OF LEVELLAND...MOVING WEST AT 5 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... AREAS ALONG HIGHWAY 385 NORTH OF LEVELLAND... RURAL AREAS OF WESTERN HOCKLEY COUNTY... LEVELLAND... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3360 10230 3368 10228 3375 10249 3359 10252
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:45 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 11, 9:45 PM CDT, 3 hours 34 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 945 PM CDT FRI MAY 11 2001 .UPDATE... SEVERE WEATHER HAS DIMINISHED WITH SUNSET. HOWEVER ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS IS MOVING IN FROM SWRN OKLA AND WILL CONTINUE TO SPREAD ACROSS THE FA. PREVIOUS FCST HAD EVENING WORDING FOR POPS. HAD TO EXTEND THAT WITH THIS ADDITIONAL ENCROACHMENT. STRATUS POTENTIAL STILL LOOKS GOOD WITH DEEP ELY/UPSLOPE FLOW. NO OTHER CHANGES ATTM. .LUB...NONE. BARRITT
In the hours before
Local storm report, May 11, 8:55 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
855 PM CDT FRI MAY 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 7 W ANTON TX 1.25 INCH HAIL
05/11/01 HOCKLEY
0603 PM 1 S ANTON TX 1.00 INCH HAIL
05/11/01 HOCKLEY
0620 PM 6 NE LEVELLAND TX 1.00 INCH HAIL
05/11/01 HOCKLEY
0633 PM 2 N PLAINVIEW TX .75 INCH HAIL
05/11/01 HALE
0645 PM PLAINVIEW TX .75 INCH HAIL
05/11/01 HALE
0703 PM 6 S WHITEFACE TX 1.00 INCH HAIL
05/11/01 COCHRANThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:04 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 41 min |
| May 11, 7:18 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 27 min |
| May 11, 7:25 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 50 min |
| May 11, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.